Ohio, 2006

Hail in Ohio, April 14, 2006

April 14, 2006 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 14, 1:20 PM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Apr 14, 1:20 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT FRI APR 14 2006

.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
WEAK COLD FRONT TO PUSH ACROSS THE DISTRICT TONIGHT WILL BRING A
CHANCE OF THUNDERSTORMS. A RIDGE OF HIGH PRESSURE BUILDING IN
BEHIND THE FRONT BY SATURDAY MORNING WILL BRING AN END TO THE
SHOWERS IN MOST AREAS EXCEPT FOR THE AREA SOUTH OF THE MASON
DIXON AND PORTIONS OF SE OHIO. THE FRONT WILL GO STATIONARY
ACROSS WEST VIRGINIA SATURDAY AND SATURDAY NIGHT CAUSING THE RISK OF
SHOWERS IN THE SOUTHERN ZONES.

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...
THE COLD FRONT IN WEST VIRGINIA MOVES BACK NORTH AS A WARM FRONT
ON SUNDAY BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO ALL AREAS
BY SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE BUILDING INTO THE DISTRICT
BY MONDAY NIGHT WILL BRING AND END TO THE SHOWERS AND PROVIDE DRY
WEATHER FOR WEDNESDAY AND WEDNESDAY NIGHT. A SLOW MOVING COLD FRONT
MOVING TOWARD THE DISTRICT ON THURSDAY WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS FOR THURSDAY THROUGH FRIDAY.

&&

.AVIATION...
FOR THE REST OF THIS AFTERNOON EXPECT SCATTERED TO BROKEN CUMULUS
AROUND 3000 FEET WITH BROKEN MIDDLE CLOUDS AROUND 8000 FEET.
SOUTHWEST LOW LEVEL FLOW WILL CONTINUE AT 10 TO 20 KT.

MODELS HINT AT ANOTHER AREA OF CONVECTION SLIDING ACROSS OH AND INTO
WV TONIGHT. MENTIONED TEMPO GROUPS FOR MVFR CONDITIONS IN
THUNDERSTORMS THIS EVENING FOR ZZV, HLG AND MGW TERMINALS.
ELSEWHERE EXPECT SCATTERED CLOUDS AROUND 4000 FEET AND BROKEN MID
CLOUDS TONIGHT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 14, 3:29 AM EST, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 AM EDT FRI APR 14 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-150830-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
429 AM EDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA
THROUGH THIS EVENING. THE GREATEST THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. A STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY
BRINGING WITH IT A COLD FRONT. SHOWERS AND THUNDERSTORMS WILL
DEVELOP ALONG THIS FRONT TODAY AND CONTINUE INTO THE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN
PORTIONS OF THE AREA SUNDAY INTO EARLY MONDAY. ANOTHER STORM
SYSTEM WILL MOVE TOWARD THE AREA LATER SUNDAY...BRINGING MORE
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED LATER TODAY.

In the hours before

Special weather statement, Apr 14, 4:43 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
543 PM EDT FRI APR 14 2006

OHZ039-048-049-057>059-068-069-142245-
BELMONT OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-MONROE OH-MUSKINGUM
OH-NOBLE OH-TUSCARAWAS OH-
543 PM EDT FRI APR 14 2006

...THUNDERSTORMS...

THUNDERSTORMS WILL MOVE OVER THE FOLLOWING COUNTIES DURING THE 6 O
CLOCK HOUR...

TUSCARAWAS...COSHOCTON...HARRISON...GUERNSEY...BELMONT...M
USKINGUM...NOBLE AND MONROE.

AT 540 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF LAYLAND TO 15 MILES SOUTHWEST OF EAST FULTONHAM...MOVING
EAST AT 50 MPH.

THESE STORMS WILL LIKELY GENERATE SOME HAIL AND GUSTY WIND.  BE
PREPARED FOR ESCALATION TO SEVERE LEVELS.

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

15

The radar

The Cincinnati radar (KILN), 155 km away, was scanning. The volume nearest the first event began at 22:23 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Muskingum

When
April 14, 5:25 PM EST
Where
Muskingum County, Roseville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.800, -82.083

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501298.